MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G09210
Medical Device Problem Codes Material Frayed (1262); Deformation Due to Compressive Stress (2889); Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter customer name and address= phone: (b)(6).Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a balloon-occluded retrograde transvenous obliteration (brto) procedure, a performer mullins guiding sheath frayed at the tip and kinked despite adequate dilation, resulting in sharp edges.The damage occurred upon insertion and advancement of the device into the right common femoral vein.The anatomy was not tortuous, calcified, or scarred.The user continued to use the device, which was in place for a total of six hours.Another manufacturer's balloon was utilized through the sheath.Per the reporter, the sheath "worked okay for the rest of the procedure".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a balloon-occluded retrograde transvenous obliteration (brto) procedure, a performer mullins guiding sheath frayed at the tip and kinked despite adequate dilation, resulting in sharp edges.The damage occurred upon insertion and advancement of the device into the right common femoral vein.The anatomy was not tortuous, calcified, or scarred.The user continued to use the device, which was in place for a total of six hours.Another manufacturer's balloon was utilized through the sheath.Per the reporter, the sheath "worked okay for the rest of the procedure".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned complaint device was also conducted.The device was returned to cook for investigation.The distal end of the sheath was frayed.While removing the dilator, the hub came off the proximal end.Cook completed a review of the device history record (dhr).The dhr recorded no relevant non-conformances.A search of complaint history for the reported lot found one additional complaint from the field.Although there have been 2 different lot related complaints for 2 different failure modes, there is no suspected manufacturing cause of this failure.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: precautions ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ sheath introduction ¿upon removal from package, ensure the inner diameter (id) of the introducer is appropriate for the maximum diameter of the instrument or catheter to be introduced.¿ ¿insert the dilator completely into the introducer and, for introducers with tuohy-borst valve around the dilator.¿ ¿insert wire into vessel through the needle, the remove the needle, leaving wire guide in place.¿ ¿insert dilator/ sheath combination over wire guide.¿ ¿remove wire guide and dilator, aspirate and flush introducer side-arm.¿ ¿insert appropriately sized device as needed.¿ how supplied ¿upon removal from package, inspect the produce to ensure no damage has occurred.¿ cook has concluded that component failure unrelated to manufacturing contributed to this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12747394
Report Number1820334-2021-02435
Device Sequence Number15359947
Product Code DYB
UDI-Device Identifier00827002092105
UDI-Public(01)00827002092105(17)240511(10)13956029
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2024
Device Model NumberG09210
Device Catalogue NumberRCFW-14.0-38-75-RB-MTS
Device Lot Number13956029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer02/25/2022
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F EQUALIZER BALLOON (27 MM)
Patient Age70 YR
Patient SexFemale